Statins Linked to Higher Risk of Back Problems

Statins Linked to Higher Risk of Back Problems
Statins Linked to Higher Risk of Back Problems

Use of Statins Increases Risk of Developing Back Problems

Use of a common class of drugs used to lower cholesterol may increases one’s risk of developing back problems.

Researchers examined data on 14,000 adults more than 30 years old who were enrolled in TRICARE, the military’s health care program. Half had taken a statin drug an average of 3.7 years while the others had never taken one. Zocor (simvastatin) was the most commonly taken statin in the study.

Statin users had a higher likelihood of back disorders, such as spondylosis and intervertebral disc disorder, the researchers reported in JAMA Internal Medicine.

Researchers did caution that because the study subjects were TRICARE enrollees, they are not sure if the results would be applicable to those who lead a more sedentary lifestyle.

“Our results provide additional motivation to further investigate the overall influence of statin therapy on musculoskeletal health, specifically if prescribed for primary prevention in physically active individuals,” the researchers concluded.

DISCLAIMER: MedShadow provides information and resources related to medications, their effects, and potential side effects. However, it is important to note that we are not a substitute for professional medical advice, diagnosis, or treatment. The content on our site is intended for educational and informational purposes only. Individuals dealing with medical conditions or symptoms should seek guidance from a licensed healthcare professional, such as a physician or pharmacist, who can provide personalized medical advice tailored to their specific circumstances.

While we strive to ensure the accuracy and reliability of the information presented on MedShadow, we cannot guarantee its completeness or suitability for any particular individual's medical needs. Therefore, we strongly encourage users to consult with qualified healthcare professionals regarding any health-related concerns or decisions. By accessing and using MedShadow, you acknowledge and agree that the information provided on the site is not a substitute for professional medical advice and that you should always consult with a qualified healthcare provider for any medical concerns.

Was This Article Helpful?

Show Comments (0)
0 0 votes
Article Rating
Subscribe
Notify of
guest
0 Comments
Inline Feedbacks
View all comments